Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Jan 12, 2017, 4:03 AM EST. It took effect at Jan 12, 2017, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 4:03 AM EST (09:03 UTC)
- In effect from
- Jan 12, 2017, 7:00 PM EST
- Expired
- Jan 13, 2017, 6:32 AM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
890 WHUS73 KDTX 120903 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 403 AM EST THU JAN 12 2017 ...WESTERLY GALES TO DEVELOP OVER NORTHERN LAKE HURON TONIGHT... .JUST A MODEST WIND RESPONSE OVER THE CENTRAL GREAT LAKES TODAY WITH NORTH WINDS OF 20 KNOTS OVER LAKE HURON. THE ORGANIZED NORTHERLY FLOW WILL BE IN RESPONSE TO THE SURFACE WAVE OF LOW PRESSURE PUSHING OUT OF THE REGION INTO QUEBEC. WINDS WILL BECOME WESTERLY TONIGHT AND PICK UP SOME STEAM IN RESPONSE TO A COMPACT PRESSURE GRADIENT WITH HIGH PRESSURE RIDGE NOSING INTO PORTIONS OF THE SOUTHERN GREAT LAKES. WEST WINDS OF 35 KNOTS OR GREATER WILL BE LIKELY FOR THE NORTHERN LAKE HURON BASIN. GALE ARE NOW IN EFFECT TONIGHT FOR NORTHERN LAKE HURON BETWEEN 00-09Z. SURFACE HIGH PRESSURE WILL THEN RAPIDLY BUILD EASTWARD INTO THE REGION AND ALLOW WINDS TO SUBSIDE BY MIDDAY FRIDAY. THE LARGE EXPANSE OF THE HIGH PRESSURE SYSTEM WILL KEEP BENIGN WINDS FOR JANUARY STANDARDS IN PLACE UNTIL POSSIBLY AS LATE AS MONDAY. LHZ361-362-122115- /O.NEW.KDTX.GL.W.0004.170113T0000Z-170113T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 403 AM EST THU JAN 12 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE WEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CB
3 follow-up statements
044 WHUS73 KDTX 122024 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 324 PM EST THU JAN 12 2017 ...WESTERLY GALES OVER NORTHERN LAKE HURON TONIGHT... .THE PRESSURE GRADIENT INCREASES TONIGHT AS HIGH PRESSURE RIDGING MOVES IN. WESTERLY WINDS WILL CONTINUE OVERNIGHT AND TURN SLIGHTLY TO THE NORTHWEST ON FRIDAY AS HIGH PRESSURE RIDGING MOVES IN. WINDS WILL INCREASE AS THE PRESSURE GRADIENT TIGHTENS TONIGHT WITH WESTERLY WINDS OF 35 KNOTS OR GREATER BEING LIKELY FOR NORTHERN LAKE HURON. A GALE WARNING WILL BE IN EFFECT TONIGHT FOR THE NORTHERN LAKE HURON BASIN BETWEEN 00Z AND 09Z. SURFACE HIGH PRESSURE THEN BUILDS EASTWARD INTO THE REGION AND WILL ALLOW WINDS TO SUBSIDE BY MIDDAY FRIDAY AND CONTINUING THROUGH THE WEEKEND. LHZ361-362-130900- /O.CON.KDTX.GL.W.0004.170113T0000Z-170113T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 324 PM EST THU JAN 12 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST FRIDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 33 KNOTS FROM THE WEST WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DG
199 WHUS73 KDTX 130840 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 AM EST FRI JAN 13 2017 ...GALES WILL END THIS MORNING... .STRONG WEST TO NORTHWEST WINDS EARLY THIS MORNING WILL BE DIMINISHING THROUGH THE DAY, BECOMING LIGHT AND VARIABLE BY EVENING AS HIGH PRESSURE ARRIVES. THIS HIGH WILL SLIDE OFF TO THE EAST, ALLOWING FOR MODEST INCREASE IN SOUTHWEST WINDS ON SATURDAY, TOPPING OUT AROUND 20 KNOTS AS A WEAK FRONT MOVES THROUGH. LIGHT WINDS RETURN FOR SUNDAY, LINGERING INTO MONDAY AS MILDER AIR STREAMS INTO THE REGION. LHZ361-362-131200- /O.EXT.KDTX.GL.W.0004.000000T0000Z-170113T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 340 AM EST FRI JAN 13 2017 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SC
921 WHUS73 KDTX 131132 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 632 AM EST FRI JAN 13 2017 ...WINDS HAVE DROPPED BELOW GALE FORCE... .STRONG WEST TO NORTHWEST WINDS EARLY THIS MORNING WILL BE DIMINISHING THROUGH THE DAY, BECOMING LIGHT AND VARIABLE BY EVENING AS HIGH PRESSURE ARRIVES. THIS HIGH WILL SLIDE OFF TO THE EAST, ALLOWING FOR MODEST INCREASE IN SOUTHWEST WINDS ON SATURDAY, TOPPING OUT AROUND 20 KNOTS AS A WEAK FRONT MOVES THROUGH. LIGHT WINDS RETURN FOR SUNDAY, LINGERING INTO MONDAY AS MILDER AIR STREAMS INTO THE REGION. LHZ361-362-131245- /O.CAN.KDTX.GL.W.0004.000000T0000Z-170113T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 632 AM EST FRI JAN 13 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ SC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 12, 3:27 AM EST, 36 minutes earlier.
Area forecast discussion, Jan 12, 3:27 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
327 AM EST Thu Jan 12 2017
.DISCUSSION...
Focus today will be on the upper wave that will track from the
Central Plains into Michigan by this afternoon, and what the
response will be as it rides over the frontal zone currently draped
over Lower Michigan. The north side of this front at 3AM was
characterized by light north winds and temperatures in the 30s,
while the south side was still enjoying temperatures as high as the
mid 50s. Latest surface observations place the front roughly along
the northern borders of Wayne and Washtenaw counties. Precipitation
meanwhile tapered off early this morning behind a wave that passed
through last night. Drier air at the mid-levels hinted at by IR
imagery has helped the drying process, but may allow for some
patches of freezing drizzle along/north of I-69 through the early
morning.
The front will slide southward this morning, allowing colder sub-
freezing temperatures on the north side to slide further down into
the area. Problem will arise as the upper wave approaching the area
from the Plains kicks up a surface wave that will ride along the
front as it draws close to the Michigan/Ohio border. This should
prompt an FGEN response in the low/mid levels along the frontal
boundary. Resurgence in low-level jet (60 knots) near the Ohio
border will boost theta-e advection again and maintain higher H850
dewpoints south of M-59 (above freezing). Expect to see a band of
precipitation slip across Southeast Michigan during the late morning
and early afternoon as a result of forcing, and have raised pops to
categorical south of I-69.
Precipitation type will again be an issue as colder air north of the
front is overrun by warmer temperatures aloft. There is some
uncertainty as to how far south freezing temps will extend by the
time precipitation arrives and as temperatures fall while precip is
occuring. This makes the location of potential freezing rain and
sleet accumulations on the northern edge of the precipitation shield
difficult to pinpoint. Highest potential to see ice will be from the
M-59 to I-69 corridor. Temperatures there could very well only be in
the low 30s, and in combination with wet and still warm pavement
from overnight rain and warmth that surged into the 40s and 50s, the
ice may end up having little impact on travel. With precipitation
expected to move through quickly, and given questions to location of
a fairly narrow band of freezing rain/sleet will not issue an
advisory at this time, but use other products (HWO, weather story,
social media) to highlight the threat. We still have several hours
to watch this event start to unfold. As mentioned, temperatures will
fall steadily through the day as the front slides south, with all of
Southeast Michigan back below freezing by mid-evening.
Frontal boundary slides south and east this evening, with west-
northwest winds becoming just a little gusty in its wake. Strong
surface high pressure will slowly build into the area tonight,
becoming centered over the area at close to 1045mb by Friday
evening. This will provide dry weather, but plenty of high clouds
streaming over the area will provide mostly cloudy skies late
tonight through Friday.
Surface troughing pushing across Ontario and weak return flow as the
surface high departs may bring some light snow or flurries to
Southeast Michigan late Friday night into early Saturday. Strong
ridging then looks to rebuild over the Central Great Lakes on
Sunday. The two strong surface highs over the Great Lakes Friday and
Sunday will be a key factor in keeping a baroclinic zone and
precipitation (some of it ice) developing along it to our south over
the Central Plains and Ohio Valley through the weekend. Temperatures
this side of the front will stay near to below freezing for high
temperatures, with lows falling back into the teens to low 20s.
&&
.MARINE...
Just a modest wind response over the central Great Lakes today with
north winds of 20 knots over Lake Huron. The organized northerly
flow will be in response to the surface wave of low pressure pushing
out of the region into Quebec. Winds will become westerly tonight
and pick up some steam in response to a compact pressure gradient
with high pressure ridge nosing into portions of the southern Great
Lakes. West winds of 35 knots or greater will be likely for the
northern Lake Huron basin. Gale are now in effect tonight for
northern Lake Huron between 00-09Z. Surface high pressure will then
rapidly build eastward into the region and allow winds to subside by
midday Friday. The large expanse of the high pressure system will
keep benign winds for January standards in place until possibly as
late as Monday.
&&
.PREV DISCUSSION...
Issued at 1205 AM EST Thu Jan 12 2017
AVIATION...
Ongoing showers and scattered thunderstorms remain on schedule to
exit SE Michigan 06-07Z. This will coincide with the passage of low
pressure which will allow the associated front to begin moving
toward the Ohio border through sunrise. Temperatures will not fall
significantly below freezing in the MBS area until the primary
rain pattern is gone. Instead, expect a very light freezing
drizzle to develop and spread toward FNT during the night.
Observations over Wisconsin and Illinois indicate icing will be
very minimal and will favor an optimistic approach until later in
the morning. Secondary low pressure on the front will spread
another round of rain showers possibly as far north as FNT by mid
morning. Temperatures are expected to be right around the freezing
mark from FNT to PTK and set up the best chance of wintry mix.
Otherwise, the colder northwest wind will lift ceiling into MVFR
which is expected to persist through at least mid afternoon
followed by a modest clearing trend into Thursday evening.
For DTW... MVFR in the warm sector of the system will return to IFR
with the frontal passage and the back to MVFR as the wind increases
from the northwest. Additional precipitation possible after sunrise
is expected to be a cold rain as temperatures remain above
freezing through the morning.
//DTW Threshold Probabilities...
* High for ceiling 5000 ft or less during the night through
today.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 7 PM this evening to 4 AM EST Friday FOR LHZ361-
362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...HLO
MARINE.......CB
AVIATION.....BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jan 12, 3:53 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 AM EST THU JAN 12 2017 MIZ075-076-082-083-131000- WASHTENAW-WAYNE-LENAWEE-MONROE- 353 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM MID-MORNING THROUGH EARLY AFTERNOON...MAINLY SOUTH OF M-50 AS LOW PRESSURE TRACKS NEAR THE OHIO BORDER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 50 MPH. LIGHT FREEZING RAIN MAY OCCUR BETWEEN 9AM AND 1PM ALONG AND NORTH OF A LINE FROM ANN ARBOR TO THE CITY OF DETROIT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ060>063-068>070-131000- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 353 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DRIZZLE AND FREEZING DRIZZLE ARE EXPECTED TO DEVELOP THIS MORNING...WITH FREEZING DRIZZLE EXPECTED TO REMAIN PRIMARILY NORTH OF M-59 AS TEMPERATURES CONTINUE TO FALL THIS MORNING. THERE IS A CHANCE FOR FREEZING RAIN AND SLEET TODAY BETWEEN 9AM AND 1PM. LIGHT ICE ACCUMULATIONS ARE POSSIBLE...BUT THERE IS UNCERTAINTY AS TO HOW MUCH OF AN IMPACT ICE MAY HAVE ON ROADWAYS AFTER WARM TEMPERATURES OVERNIGHT AND AS TEMPERATURES BY 1PM ONLY FALL BETWEEN 29 AND 32 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-131000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 353 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FREEZING DRIZZLE ARE EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-131000- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 353 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR NORTHERN LAKE HURON TONIGHT. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE OR FORECAST FOR DETAILS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER LAKE ERIE FROM THIS MORNING INTO THE EARLY AFTERNOON. STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK TO THE NORTHEAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW,WEATHER.GOV/DETROIT. HLO
In the hours before
Special weather statement, Jan 11, 11:12 PM EST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1112 PM EST WED JAN 11 2017
MIZ075-076-082-083-120430-
Lenawee-Wayne-Washtenaw-Monroe-
1112 PM EST WED JAN 11 2017
...GUSTY WIND WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS...
At 1107 PM, radar indicated an area of showers and scattered
thunderstorms along a line from 7 miles northeast of Jackson to near
Addison to near Montpelier. Movement was east at 50 mph.
Wind gusts around 40 mph are possible with this activity along
with heavy downpours.
Locations impacted include...
Ann Arbor, Livonia, Romulus, Adrian, Monroe, Flat Rock, Saline,
Tecumseh, Chelsea, Dexter, Dundee, Blissfield, Carleton, Morenci,
Manchester.
Heavy rainfall may also cause ponding of water on area roads and low
visibility for motorists.
LAT...LON 4207 8435 4207 8413 4242 8413 4245 8287
4236 8293 4232 8307 4224 8314 4212 8313
4203 8320 4201 8317 4192 8327 4193 8334
4175 8345 4174 8343 4171 8435
TIME...MOT...LOC 0407Z 251DEG 49KT 4233 8432 4200 8439 4162 8468
BTSpecial weather statement, Jan 12, 1:07 AM EST, 2 hours 56 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 107 AM EST Thu Jan 12 2017 MIZ060>063-068>070-120815- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Including the cities of...Owosso...Flint...Lapeer...Port Huron... Howell...Pontiac...Warren 107 AM EST Thu Jan 12 2017 ...CAUTIOUS TRAVEL IS ADVISED FOR REDUCED VISIBILITY EARLY THIS MORNING... WEATHER... * Patchy fog will impact southeastern Michigan during the early morning hours. * Variable winds around 5 mph with gusts to 10 mph. IMPACTS... * The fog will result in rapid reductions of visibility to less than one mile. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * Patchy fog means areal coverage or duration of the fog will be limited. Motorists are urged to use caution and account for variable driving conditions by slowing down and allowing extra time. * Prepare...plan and stay informed. Visit www.weather.gov/dtx/weather_preparedness CB
Special weather statement, Jan 12, 4:00 AM EST, 3 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 400 AM EST Thu Jan 12 2017 MIZ047-048-053-121200- Midland-Bay-Saginaw- Including the cities of...Midland...Bay City...Saginaw 400 AM EST Thu Jan 12 2017 ...CAUTIOUS TRAVEL IS ADVISED FOR LIGHT ICING OF ROADWAYS THIS MORNING... WEATHER... * Patchy freezing drizzle will impact southeastern Michigan during the early morning hours. * North winds around 10 mph with gusts to 15 mph. * Air temperatures will range between 28 and 32 degrees. IMPACTS... * The combination of light icing from freezing drizzle and the freezing of any residual moisture from prior precipitation may lead to slippery roadway conditions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * Patchy freezing drizzle means areal coverage or duration of the freezing drizzle will be limited. Motorists are urged to use caution and account for variable driving conditions by slowing down and allowing extra time. * Prepare...plan and stay informed. Visit www.weather.gov/dtx/weather_preparedness CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:05 PM EST | Special Weather Statement | DTX | Genesee, Huron, Lapeer, Livingston, Macomb, Oakland and 7 more | 55 min |
| Jan 11, 11:12 PM EST | Special Weather Statement | DTX | Lenawee, Monroe, Washtenaw, Wayne | 18 min |
| Jan 12, 6:27 AM EST | Freezing Rain Advisory | DTX | Bay, Genesee, Huron, Lapeer, Livingston, Macomb and 8 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.